Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Fertility
Question: Broken condom
|medint - Sun Oct 02, 2005 9:50 pm|
My boyfriend and I had sex about a day after I finished my period and the condom broke. How likely is it for me to get pregnant so soon after menstration?
|Shana Johnson, CNA - Mon Oct 03, 2005 4:25 am|
All women are different, but generally ovulation is the 14th day of your menstrual cycle. Your cycle begins on the first day of your period. So 14 days after that is ovulation. A woman's fertile period during her menstrual cycle, on average, lasts about nine days: seven days before ovulation (the release of the egg), the day of ovulation, and the day after ovulation. After this, chances of conception decrease quickly, as the egg has a short life-span of about 24 hours.
Ther best thing for you to do is wait until your next period, and if it is late, take a home pregnancy test. Some tests allow you to test 5 days before your expected period if you are to worried to wait.
|medint - Sat Oct 08, 2005 10:49 am|
I went and got Plan B about two days after the condom broke. When I woke up this morning I was bleeding. My period shouldn't start for another 2 weeks. I'm concered that this many have something to do with our "unprotected" sex a week or two ago.
|Shana Johnson, CNA - Sat Oct 08, 2005 4:57 pm|
It is normal to expierence spotting after taking Plan B.
|medint - Sat Oct 08, 2005 5:02 pm|
Ok, thank you. The nurse that gave me the pill told me that it would delay my period, but she never said anything about it causing spotting or making me start early, so I was concerned.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.